Advertisement -- Learn more about ads on this site.


    SANDYCRANE   87,100
SparkPoints
80,000-99,999 SparkPoints
 
 
Dr.'s Visit

Wednesday, January 16, 2013

I went to the doctor Monday and saw the Physician Assistant. My A1C was 6.6. I told her that I wanted to get it to 6.0. I mentioned that I was losing weight and exercising and was hoping to get off meds. She said it was the meds that were helping reach my goals. It was discouraging. Then I found out she was leaving the practice, so it was a good time to part ways.

emoticon
SHARE
  Member Comments About This Blog Post:

ANDY_54 2/8/2013 11:49AM

    Not too much to add, but when I worked in the clinic (registered nurse) we were ELATED to find folks exercising and eating right. A lot of times the meds were decreased and even discontinued after goals were met. I say a lot of times, because all people are different health-wise. So please hang in there! It sounds like you're doing the right things and maybe it was time to shop around for a physician who will work with you, anyway. Keep up the great work!

Report Inappropriate Comment
SANDICANE 1/27/2013 8:52AM

    I concur with most of the previous posts!!! Do what your heart tells you to do, girlfriend! It is virtually unknown that pharmaceutical companys give perks to members of the medical profession who PUSH their medication!!! It's a great deal for them, and not so great a deal for us. Health Canada just came out Friday with the information that statin drugs (which have been touted as "god" for reducing cholestrol) seem to increase the risk of diabetes!!! What the heck! Do you know how many doctors push statin drugs????

So, follow your heart, my friend, and your instincts.

Cheers,
Sandi

Report Inappropriate Comment
JANEMARIE77 1/23/2013 10:31AM

    Drs worry that you will stop meds on your own not a good thing can you get off the meds because you are exercising and tracking food taking better care of your body of course you can
keep up the great work

Report Inappropriate Comment
NEWDAYNEWAY 1/20/2013 8:08AM

  Meds can help but your efforts ARE making a big difference. There are good and bad doctors and if this provider does not even know the value of lifestyle changes you can definitely put her in the latter category!

Report Inappropriate Comment
AZURE-SKY 1/16/2013 12:38PM

  You're not the only one who has been dissatisfied with a medical professional. I switched primary care physicians about 2 years ago. My old PCP put me on thyroid medication - lovastatin, and it took several dosage increases to get my thyroid numbers in the normal range. Then she decided to add Cytomel - T3 to my previous med. At first it was OK on the lowest dose, but there was no change in how I felt or my weight, so she decided to increase it. The lowest dose was 5 mcg, and instead of increasing it to 10 mcg, she increased it to 1/2 of a 25 mcg pill - so I jumped from 5 mcg to 12.5 mcg overnight. After a couple of weeks, I started getting heart palpitations - at first only occasionally, then more frequently and lasting longer.

I went to see the doctor, and she wasn't concerned - I thought I was going to have a heart attack at any moment. She said to stay on it. About a month later, I was having the palpitations lasting a couple of minutes (seemed like hours to me), but never when exercising. She told me to stay on it, but to have my thyroid tested again. After getting tested, I called the doctor - this was about 2 weeks before going on vaction. The doctor was away, so I talked to the nurse practicioner. She took me off the Cytomel - said I didn't need it!!! I stopped going to that practice and found another PCP.

What really annoyed me about this doctor was that she was never concerned about my questions, actually she didn't like being questioned at all. I ended up with a much better PCP - I can really talk to her and she listens.

She also encourages a healthy diet and exercise over medication.

Report Inappropriate Comment
CMV12V 1/16/2013 10:08AM

  I to had Dr issues in the past I figured I had the only Dr out there that pushed not losing weight with diet and excerise but to do weight loss surgery and when I hit a platue (after he lowered my thyroid medicine) he told me be happy with what I lost and probably not going to lose any more weight, at that point I had lost 100 lbs from my highest weight but still weighted in just under 300 so not even close to a healthy weight. Needless to say I changed Dr's.


Report Inappropriate Comment
MAMISHELI53 1/16/2013 10:01AM

    While it is good to listen to a doctor's or PA's advice, we have to remember THEY ARE NOT GOD. I am careful to call it"the blood pressure medication prescribed to me" as opposed to MY BP med. I am hoping that losing weight will help me be able to stop taking it. Don't YOU be discouraged. Keep doing what you're doing. " Let us not become weary in doing good, for at the proper time we will reap a harvest if we do not give up."(Galatians 6:9)

Report Inappropriate Comment

Add Your Comment to the Blog Post


Log in to post a comment.